MAUDE Adverse Event Report: STRYKER SPINE-US 10MM X 6DEG X 9MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 10MM X 6DEG X 9MM X 23MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 48950106
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Return status of the device is unknown.
 
Event or Problem Description
A physician reported that approximately one month after a l2/3/4/5 plif implantation, the patient underwent revision surgery to address a backed-out tritanium pl cage.Revision surgery was performed to remove the cage and extend the fixation range as the bone had collapsed.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records were reviewed, and no relevant manufacturing or similar complaints were identified.Per surgical technique: early loosening may result from inadequate initial fixation, latent infection, premature loading of the device or trauma.Late loosening may result from trauma, infection, biological complications or mechanical problems, with the subsequent possibility of bone erosion, or pain.There is not enough information to determine a root cause.The patient's bone quality is unknown and it is unknown if the patient had any sort of medical issues that could have caused the bone itself to collapse.It cannot be determined with the information provided if the tritanium pl cage contributed to the bone collapse.The cage most likely migrated due to the patient's bone collapse, however the cause for the bone collapse is unknown at this time.
 
Event or Problem Description

Brand Name
10MM X 6DEG X 9MM X 23MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9252407
Report Number3004024955-2019-00045
Device Sequence Number19346634
Product Code MAX
UDI-Device Identifier07613327117417
UDI-Public07613327117417
Combination Product (Y/N)N
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/16/2022
Device Catalogue Number48950106
Device Lot NumberDD0D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2019
Supplement Date Received by Manufacturer12/18/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date01/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR